Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 42, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 31, 2016, 6:21 PM CDT for Grady County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- May 31, 2016, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Grady County, OK
The radar
The Norman radar (KTLX), 51 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:34 PM CDT | FLASH FLOOD | 2 Sw Tuttle, OK | ABOUT A FOOT OF WATER COVERING HIGHWAY 92 SOUTH OF TUTTLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
748
WGUS54 KOUN 312321
FFWOUN
OKC051-010215-
/O.NEW.KOUN.FF.W.0042.160531T2321Z-160601T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 915 PM CDT
* AT 620 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSSS NORTHERN GRADY COUNTY UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN AND ANOTHER ONE TO TWO INCHES MAY OCCUR
ACROSS PARTS OF THIS AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TUTTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3520 9798 3529 9794 3533 9771 3532 9771
3526 9768
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:15 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 31, 3:15 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Norman OK 315 PM CDT TUE MAY 31 2016 .DISCUSSION... Most of the convection associated with an outflow boundary, has moved into North Texas this afternoon. Meanwhile, a surface cold front/boundary has become better defined this afternoon. This feature may help with the development of widely scattered showers and storms later this afternoon into the early evening. Brief heavy rainfall and gusty winds should be the main impacts. Other thunderstorms are developing on an outflow boundary from near Abilene to south of Lubbock. It's possible that storms over western Texas may organize by late evening and move into western parts of the forecast area. Shower and thunderstorm chances will remain rather high through at least Thursday, especially across southern Oklahoma. Storms have been very efficient rain producer this morning and afternoon and this should continue through late week. By early this weekend, most areas will see dry weather with near average temperatures for early June. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 76 62 77 / 50 70 40 40 Hobart OK 63 77 61 78 / 60 50 40 30 Wichita Falls TX 64 78 62 77 / 70 70 50 50 Gage OK 59 76 56 78 / 40 30 20 10 Ponca City OK 62 77 60 79 / 40 40 20 20 Durant OK 67 78 65 78 / 50 80 60 60 && .OUN Watches/Warnings/Advisories... OK...Flood Watch through Thursday morning for OKZ041-045>048-050>052. TX...Flood Watch through Thursday morning for TXZ086>090. &&
Hazardous weather outlook, May 31, 11:54 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1154 AM CDT TUE MAY 31 2016 OKZ004>048-050>052-TXZ083>090-011700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1154 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH TEXAS... AND PORTIONS OF SOUTHERN... CENTRAL AND WESTERN OKLAHOMA. .LOCATION... THE SLIGHT RISK AREA IF SOUTHEAST OF A LINE FROM CALVIN TO ADA TO SULPHUR TO RINGLING. THE MARGINAL RISK AREA IS NEAR AND SOUTH OF A LINE FROM CUSHING TO OKLAHOMA CITY TO CHEYENNE OKLAHOMA... AND INCLUDES ALL OF WESTERN SECTIONS OF NORTH TEXAS. TIMING... THE MOST LIKELY TIME FOR A FEW SEVERE STORMS WILL BE FROM 2 PM THROUGH 10 PM. IMPACTS... THE PRIMARY HAZARDS WILL BE HAIL UP THE SIZE OF HALF DOLLARS AND WIND GUSTS NEAR 60 TO 70 MPH. LOCALIZED HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. DISCUSSION... AN OUTFLOW BOUNDARY FROM THUNDERSTORMS EARLIER THIS MORNING WILL CONTINUE TO MOVE ACROSS SOUTHERN OKLAHOMA AND PART OF WESTERN NORTH TEXAS THIS MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG THIS BOUNDARY THROUGH THIS AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAINFALL. BY MID TO LATE AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG A COLD FRONT IN NORTHWESTERN OKLAHOMA. HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE. OTHER STORMS MAY FORM ALONG AND BEHIND THE OUTFLOW BOUNDARY IN FAR SOUTHERN OKLAHOMA AND NORTHERN TEXAS. HAIL NEAR THE SIZE OF HALF DOLLARS AND 60 MPH WINDS WILL BE POSSIBLE. BY LATE EVENING AND OVERNIGHT...A THUNDERSTORM COMPLEX MAY MOVE ACROSS THE SOUTHERN HALF OF OKLAHOMA AND NORTHERN TEXAS IN ADVANCE OF AN UPPER LEVEL SYSTEM. HEAVY RAINFALL AND STRONG GUSTY WINDS WILL BE POSSIBLE WITH THIS THUNDERSTORM COMPLEX. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT. .HEAVY RAINFALL... ANY OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING. THE RISK FOR FLOODING WILL BE GREATEST WHERE HEAVY RAINFALL HAS FALLEN RECENTLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY... ALTHOUGH THE RISK FOR WIDESPREAD SEVERE WEATHER WILL REMAIN LOW. THUNDERSTORM CHANCES WILL SLOWLY SHIFT SOUTHWARD THURSDAY THROUGH SUNDAY. SMALL HAIL...STRONG WIND GUSTS...AND LOCALIZED FLOODING WILL REMAIN POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 31, 1:31 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 131 PM CDT TUE MAY 31 2016 OKZ048-311900- ATOKA OK- 131 PM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATOKA COUNTY UNTIL 200 PM CDT... AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TUSHKA...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3422 9623 3432 9627 3456 9596 3433 9579 TIME...MOT...LOC 1828Z 239DEG 21KT 3431 9616 ..SPEG.
Special weather statement, May 31, 2:15 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
215 PM CDT TUE MAY 31 2016
OKZ046-311945-
CARTER OK-
215 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER COUNTY UNTIL
245 PM CDT...
AT 214 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES SOUTHWEST OF SPRINGER TO NEAR ARDMORE...MOVING NORTHEAST AT 15
MPH.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3407 9724 3428 9728 3438 9719 3437 9704
3435 9703 3434 9704 3433 9697 3413 9697
TIME...MOT...LOC 1914Z 221DEG 14KT 3426 9719 3414 9715
..SPEG.Local storm report, May 31, 2:23 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST 7 WNW ARDMORE 34.21N 97.24W
05/31/2016 M61 MPH CARTER OK MESONET
&&
OUNSpecial weather statement, May 31, 4:46 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 446 PM CDT TUE MAY 31 2016 OKZ025-027>029-312215- OKLAHOMA OK-GRADY OK-MCCLAIN OK-CLEVELAND OK- 446 PM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKLAHOMA... NORTHEASTERN GRADY...NORTHWESTERN MCCLAIN AND NORTHWESTERN CLEVELAND COUNTIES UNTIL 515 PM CDT... AT 445 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR MIDWEST CITY TO 3 MILES NORTHWEST OF NEWCASTLE...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3552 9720 3526 9746 3521 9780 3548 9753 TIME...MOT...LOC 2145Z 252DEG 12KT 3546 9739 3528 9766 30
Special weather statement, May 31, 5:17 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 517 PM CDT TUE MAY 31 2016 OKZ024-025-027>029-312245- OKLAHOMA OK-CANADIAN OK-GRADY OK-MCCLAIN OK-CLEVELAND OK- 517 PM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKLAHOMA... SOUTHEASTERN CANADIAN...NORTHEASTERN GRADY...NORTHWESTERN MCCLAIN AND NORTHWESTERN CLEVELAND COUNTIES UNTIL 545 PM CDT... AT 514 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR OKLAHOMA CITY TO 3 MILES SOUTHEAST OF TUTTLE...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3555 9734 3531 9791 3517 9791 3527 9735 TIME...MOT...LOC 2214Z 232DEG 12KT 3542 9747 3526 9777 30
Special weather statement, May 31, 5:25 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 525 PM CDT TUE MAY 31 2016 OKZ037-312300- TILLMAN OK- 525 PM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TILLMAN COUNTY UNTIL 600 PM CDT... AT 523 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOLLISTER. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3431 9872 3431 9894 3448 9899 3448 9867 TIME...MOT...LOC 2223Z 180DEG 0KT 3438 9883 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:29 AM CDT | Special Weather Statement | OUN | Harper | 61 min |
| May 31, 3:10 AM CDT | Special Weather Statement | OUN | Harper | 35 min |
| May 31, 3:25 AM CDT | Special Weather Statement | OUN | Harper | 50 min |
| May 31, 3:45 AM CDT | Special Weather Statement | OUN | Woodward | 45 min |
| May 31, 4:01 AM CDT | Special Weather Statement | OUN | Woods | 44 min |
| May 31, 4:18 AM CDT | Special Weather Statement | OUN | Kingfisher | 42 min |
| May 31, 4:22 AM CDT | Special Weather Statement | OUN | Alfalfa, Woods, Woodward | 53 min |
| May 31, 4:24 AM CDT | Special Weather Statement | OUN | Garfield | 66 min |
| May 31, 4:29 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods, Woodward | 61 min |
| May 31, 5:01 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Garfield, Grant, Kingfisher and 2 more | 44 min |
| May 31, 5:30 AM CDT | Special Weather Statement | OUN | Garfield, Kingfisher, Logan | 30 min |
| May 31, 5:43 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble | 62 min |
| May 31, 5:58 AM CDT | Special Weather Statement | OUN | Blaine, Kingfisher | 62 min |
| May 31, 6:08 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 42 min |
| May 31, 6:39 AM CDT | Special Weather Statement | OUN | Logan | 51 min |
| May 31, 6:46 AM CDT | Special Weather Statement | OUN | Canadian | 44 min |
| May 31, 6:48 AM CDT | Special Weather Statement | OUN | Payne | 57 min |
| May 31, 6:58 AM CDT | Special Weather Statement | OUN | Kay, Noble | 32 min |
| May 31, 7:03 AM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 57 min |
| May 31, 7:33 AM CDT | Special Weather Statement | OUN | Cleveland, Grady, Lincoln, Oklahoma | 27 min |
| May 31, 7:35 AM CDT | Special Weather Statement | OUN | Kay, Payne | 25 min |
| May 31, 8:02 AM CDT | Special Weather Statement | OUN | Lincoln, Pottawatomie | 43 min |
| May 31, 9:50 AM CDT | Special Weather Statement | OUN | Stephens | 25 min |
| May 31, 10:34 AM CDT | Flood Watch | OUN | Atoka, Beckham, Blaine, Bryan, Caddo, Canadian and 33 more | 72 hr |
| May 31, 12:05 PM CDT | Areal Flood Advisory | OUN | Johnston, Pontotoc | 115 min |
| May 31, 12:21 PM CDT | Flash Flood Warning | OUN | Johnston, Pontotoc | 3 hr |
| May 31, 12:26 PM CDT | Areal Flood Advisory | OUN | Hughes | 2 hr |
| May 31, 1:14 PM CDT | Flash Flood Warning | OUN | Love | 3 hr |
| May 31, 1:16 PM CDT | Special Weather Statement | OUN | Marshall | 29 min |
| May 31, 1:31 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| May 31, 1:46 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 44 min |
| May 31, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 40 min |
| May 31, 1:56 PM CDT | Flash Flood Warning | OUN | Marshall | 3 hr |
| May 31, 2:15 PM CDT | Special Weather Statement | OUN | Carter | 30 min |
| May 31, 2:19 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 41 min |
| May 31, 2:22 PM CDT | Areal Flood Advisory | OUN | Carter | 3 hr |
| May 31, 4:46 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| May 31, 5:17 PM CDT | Special Weather Statement | OUN | Oklahoma | 28 min |
| May 31, 5:20 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 31, 5:25 PM CDT | Special Weather Statement | OUN | Tillman | 35 min |
| May 31, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 27 min |
| May 31, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 26 min |
| May 31, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 44 min |
| May 31, 6:23 PM CDT | Areal Flood Advisory | OUN | Tillman | 3 hr |
| May 31, 6:51 PM CDT | Special Weather Statement | OUN | Grady | 24 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.